Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Small neighborhoods of the identity of a real nilpotent group

Author: L. P. Polek
Journal: Proc. Amer. Math. Soc. 42 (1974), 627-630
MSC: Primary 22E25
MathSciNet review: 0340476
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if G is a real nilpotent group of type D, then for every neighborhood U of the identity in G there is a discrete cocompact subgroup $ {\Gamma _U}$ of G such that for every $ \varphi \in {\operatorname{Aut}}(G),\varphi {\Gamma _U}$ and U have more elements in common than just the identity.

This result is exactly the opposite of what is true when G is a semisimple Lie group.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22E25

Retrieve articles in all journals with MSC: 22E25

Additional Information

PII: S 0002-9939(1974)0340476-6
Article copyright: © Copyright 1974 American Mathematical Society